MAUDE Adverse Event Report: NUVASIVE, INC. INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR; INTERVERTEBRAL BODY FUSION DEVICE

NUVASIVE, INC. INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR; INTERVERTEBRAL BODY FUSION DEVICE
Model Number 6121023
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device has been returned for evaluation.Radiographs were not received.Review of the reported surgical procedure noted anatomical conditions, distraction or endplate preparation may have contributed to the malpositioning of the implant.No malfunction of the inserter instrumentation is known to have occurred.The root cause of the reported event appears to be a procedural error.A vascular surgeon removed the malpositioned implant during revision surgery on (b)(6) 2017.Device not returned.
 
Event or Problem Description
On (b)(6) 2017 a (b)(6) yo female underwent a posterior bi-lateral lumbar interbody fusion at l4-5 spine level.During impaction of the left side interbody device was pushed anterolaterally past the vertebral margin into the retroperitoneal space.Surgeon discretion was to leave the malplaced interbody device in-situ and completed the procedure with an additional interbody device without further complication.A revision surgery was planned and scheduled.No patient injury was reported.

Brand Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6390090
Report Number2031966-2017-00015
Device Sequence Number537582
Product Code MAX
UDI-Device Identifier00887517289049
UDI-Public00887517289049
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number6121023
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR